Affordable Access

Myopathy following postoperative ablative radioiodine for follicular carcinoma of the thyroid

Authors
Publisher
Dove Press
Publication Date
Keywords
  • International Medical Case Reports Journal
Disciplines
  • Biology
  • Medicine

Abstract

Hermione C Price, Vijay JayagopalCentre for Diabetes and Endocrinology, York Hospital, York, UKAbstract: We highlight a case of disabling myopathy following radioablative iodine treatment for follicular carcinoma of the thyroid. A 34-year-old man presented with a tender neck swelling, ultrasound and biopsy were suggestive of thyroid malignancy. Thyroidectomy was undertaken and histology confirmed follicular carcinoma of the thyroid. Treatment with ablative radioiodine followed and within days the patient developed disabling myopathy. Investigations to date do not reveal any other cause for the myopathy and there is no evidence to suggest that this is a paraneoplastic phenomenon. We believe this is the first reported case of ablative radioiodine-induced mypoathy.Keywords: thyroid neoplasms, muscular diseases, iodine radioisotopes

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Myopathy following postoperative ablative radioiod...

on International Medical Case Rep... Jan 01, 2009

Myopathy following postoperative ablative radioiod...

on International medical case rep... 2009

Two cases of lymphoma of the parotid gland followi...

on Clinical endocrinology Jul 01, 1982

[Long-term results following radioiodine treatment...

on Schweizerische Rundschau für... Dec 04, 1990
More articles like this..